Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 73, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 24, 2013, 4:52 PM EDT for Berkshire County, Massachusetts; Columbia County, New York. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2013, 4:52 PM EDT (20:52 UTC)
- Expired
- Jun 24, 2013, 5:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Berkshire County, MA, Columbia County, NY
The radar
The Albany radar (KENX), 79 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 5:08 PM EDT | HAIL 1 | Pittsfield, MA | |
| Jun 24, 5:09 PM EDT | TSTM WND DMG | Richmond, MA | TREE DOWN ON A WIRE IN THE TOWN OF RICHMOND. |
| Jun 24, 5:12 PM EDT | HAIL 0.88 | Pittsfield, MA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.9 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 276 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
400
WUUS51 KALY 242052
SVRALY
MAC003-NYC021-242145-
/O.NEW.KALY.SV.W.0073.130624T2052Z-130624T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
452 PM EDT MON JUN 24 2013
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
CENTRAL BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF PITTSFIELD...
* UNTIL 545 PM EDT
* AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LENOX...OR 8 MILES SOUTHWEST OF PITTSFIELD...AND MOVING EAST AT 40
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LEE BY 500 PM EDT...
BECKET BY 515 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
&&
LAT...LON 4238 7301 4238 7302 4238 7306 4233 7306
4231 7299 4225 7299 4220 7302 4231 7356
4248 7352 4249 7351 4246 7299
TIME...MOT...LOC 2052Z 285DEG 36KT 4237 7336
$$
SND/VTKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 4:50 PM EDT, 2 minutes earlier.
Area forecast discussion, Jun 24, 4:50 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 450 PM EDT MON JUN 24 2013 .SYNOPSIS... VERY WARM AND HUMID CONDITIONS WILL CONTINUE EARLY THIS WEEK WITH THE THREAT OF SHOWERS AND THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EVENING HOURS. STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL. OUR NIGHTS WILL BE CONTINUE TO BE MUGGY WITH PATCHY FOG. MORE PERSISTENT CHANCES FOR SHOWERS AND THUNDERSTORMS ARE EXPECTED LATER IN THE WEEK INTO THE WEEKEND AS A SLOW MOVING LOW PRESSURE SYSTEM IMPACTS THE REGION. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... AS OF 955 AM...ANOTHER HAZY...HOT AND HUMID DAY SHAPING UP. 12Z ALY SOUNDING SHOWS PLENTY OF ENERGY FOR AFTERNOON THUNDERSTORMS. WATER VAPOR LOOP SHOWS CLOSED LOW SPINNING OVER WESTERN PENNSYLVANIA. THIS UPPER LEVEL LOW IS EXPECTED TO MOVE OVER THE SOUTHERN PART OF THE ALBANY FORECAST AREA OVER THE NEXT 12-18 HOURS AND SHOULD BE A FOCUS FOR STORMS. PWAT ON 12Z ALY SOUNDING WAS 1.77 INCHES SO COPIOUS MOISTURE FOR HEAVY RAINERS. PIT 12Z SOUNDING...UNDER UPPER LEVEL LOW...HAS STEEPER LAPSE RATES. 12Z HRRR SHOWING A MORE WIDESPREAD THREAT OF AFTERNOON STORMS. WILL HAVE TO MONITOR FOR LATER FLASH FLOOD WATCH IF LARGE AREA OF HEAVY RAIN DEVELOPS. COULD BE AN EXCITING DAY... PREVIOUS... THE RIDGE WILL WEAKEN A TAD TODAY AS THE REMNANTS OF THE UPPER LOW FROM OVER THE TENNESSEE VALLEY MOVES EASTWARD. THIS WILL BE THE MAIN FEATURE TRIGGERING CONVECTION ACROSS THE AREA TODAY AND IT WILL ACCOMPANY THE HEATING OF THE DAY. MODEL GUIDANCE SUGGESTS CAPE VALUES OF PEAKING AT 1000-2000 J/KG WITH DEW POINTS IN THE MID TO UPPER 60S. LAPSE RATE OF 6 TO 6.5 C/KM ARE EXPECTED THIS AFTERNOON WITH THE GFS INDICATING 7 C/KM POSSIBLE. MEAN FLOW IS RATHER WEAK AT 15 TO 20 KNOTS SO STORMS WILL MOVE RATHER SLOWLY AND CONVECTION WILL BE LOOSELY ORGANIZED. THE STORM PREDICTION CENTER HAS THE AREA/REGION IN THE GENERAL THUNDERSTORM OUTLOOK FOR TODAY AND TONIGHT. FREEZING LEVEL IS HIGH JUST OVER 14000 FEET ON THE 00Z/MON ALY SOUNDING...SO SOME STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL. THIS ALONG WITH THE RATHER SLOW MOVEMENT HAVE ADDED ENHANCED WORDING OF HEAVY RAINFALL TO THE FORECAST AND WILL KEEP MENTION IN THE HAZARDOUS WEATHER OUTLOOK. CONVECTION IS EXPECTED TO DIMINISH THIS EVENING AS THE WEAKENING UPPER LOW/TROUGH MOVES OFF TO THE EAST AND WITH THE LOSS OF DAYTIME HEATING. LOOKING AT TEMPERATURES IN THE 80S WITH AROUND 90 DEGREES UP THE HUDSON VALLEY INTO CAPITAL DISTRICT. DEW POINTS WILL BE IN THE MID TO UPPER 60S MAKING IT FELL EVEN HOTTER. HEAT INDICES SHOULD REACH THE MID 90S UP THE HUDSON RIVER VALLEY. ANOTHER MUGGY NIGHT WITH LOWS AND DEW POINTS IN THE 60S. WINDS WILL BECOME LIGHT TO CALM WINDS. HAVE ADDED PATCHY FOG MAINLY IN THE RIVER VALLEY LOCATIONS. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... BY TUESDAY MORNING FLOW WILL BECOME NEARLY ZONAL ACROSS THE REGION. A WEAKENING SURFACE LOW AND MID LEVEL SHORT WAVE TROUGH WILL MOVE EASTWARD ACROSS SOUTHERN CANADA PASSING WELL TO OUR NORTH TUESDAY. PLUS GUIDANCE INDICATES SMALL PIECES OF ENERGY SHOULD MOVE THROUGH THE FLOW FARTHER SOUTH ACROSS OUR REGION.ALL THIS LEADS TO ANOTHER ROUND OF CONVECTION MAINLY DURING THE AFTERNOON AND EVENING HOURS TUESDAY WITH THE HEATING OF THE DAY. THE BETTER DYNAMICS AND SHEAR WILL BE ACROSS NORTHERN NEW YORK INTO NORTHERN NEW ENGLAND AND THIS IS WHERE THE STORM PREDICTION CENTER HAS GONE WITH A SLIGHT RISK FOR SEVERE THUNDERSTORMS. FARTHER SOUTH ACROSS OUR FORECAST AREA MEAN FLOW WILL STILL BE RATHER WEAK AROUND 20 KNOTS. IT WILL BE ANOTHER HOT DAY SIMILAR TO MONDAY IN TEMPERATURES AND HEAT INDICES. A WEAK FRONTAL BOUNDARY WILL BE BROUGHT SOUTHWARD INTO THE REGION TUESDAY NIGHT...HOWEVER DUE TO THE FLOW ALOFT THE BOUNDARY WILL STALL ACROSS THE REGION. A MORE VIGOROUS SHORT WAVE WILL MOVE INTO THE LONGWAVE TROUGH OVER THE GREAT LAKES REGION WEDNESDAY AND WEDNESDAY NIGHT AND HEIGHTS WILL BEGIN TO FALL. CHANCES FOR CONVECTION WILL NOT BE LIMITED MAINLY TO THE AFTERNOON AND EVENING HOURS THIS TIME. AS HEIGHTS CONTINUE TO FALL WILL HAVE LARGE SCALE ASCENT THE BOUNDARY WILL BEGIN TO MOVE BACK NORTHWARD AS A WARM FRONT. PRECIPITABLE WATER VALUES WILL STILL BE HIGH SO LOCALLY HEAVY RAINFALL IS EXPECTED WITH SOME STORMS...SO HAVE MENTIONED IN OUR HAZARDOUS WEATHER OUTLOOK. && .LONG TERM /THURSDAY THROUGH MONDAY/... AN UNSETTLED AND WET EXTENDED FORECAST IS LIKELY ACROSS NY AND NEW ENGLAND WITH PERSISTENT CHANCES OF SHOWERS AND THUNDERSTORMS...AS A MID AND UPPER LEVEL TROUGH WILL INITIALLY IMPACT THE REGION TO CLOSE THE WEEK...AND THEN IT MAY CLOSE OR CUT OFF NEAR THE GREAT LAKES REGION AND SRN ONTARIO FOR THE WEEKEND. THE LATEST GFS/ECMWF/CANADIAN GGEM/ENSEMBLE GUIDANCE AND HPC GRAPHICS ARE IN PRETTY GOOD AGREEMENT FOR AN ACTIVE STRETCH OF WEATHER. THEIR ARE SOME SUBTLE DIFFERENCES FOR THE TIMING OF THE SHORT-WAVE IMPULSE ROTATING THROUGH THE UPPER LEVEL TROUGH...BUT ALL AN ALL...IT IS EXTREMELY DIFFICULT TO FIND A SUSTAINED DRY STRETCH OF WX TO CLOSE JUNE. THU-FRI...A WAVE OF LOW PRESSURE APPROACHES THE FCST AREA FROM THE GREAT LAKES REGION WITH SOME OVER RUNNING SHOWERS AND THUNDERSTORMS AHEAD OF A WARM FRONT. THE WARM FRONT MAY BUST THROUGH PORTIONS OF THE FCST AREA FOR A POTENTIAL OF STRONG THUNDERSTORMS...IF HEATING IS REALIZED. THE DETAILS ARE NEBULOUS AND MURKY...SO WE WILL CALL IT A CHANCE OF SHOWERS AND THUNDERSTORMS...THU INTO THU NIGHT. A S/SW H850 LLJ OF 30-45 KTS WILL TRANSPORT IN SOME GULF MOISTURE...AND PWATS WILL CONTINUE TO RUN ABOVE NORMAL. THE SFC LOW BEGINS TO OCCLUDE AND CLOSE OFF JUST NORTHWEST OF LAKE ONTARIO AND NRN NY ON FRI. THE GFS CONTINUES TO PAINT MODERATE AMOUNTS OF INSTABILITY FOR THE POTENTIAL OF SHOWERS AND THUNDERSTORMS AGAIN. THE SUBTROPICAL HIGH REMAINS ANCHORED DOWNSTREAM CONTINUING A DEEP S/SW FETCH OF MOISTURE. THIS LONG DURATION STRETCH OF WX...BEGINS TO MATERIALIZE INTO POTENTIALLY A CLASSIC GREAT LAKES CSTAR CUTOFF LOW WARM SEASON EVENT. TEMPS LOOK TO RUN SLIGHTLY BELOW TO NEAR NORMAL FOR THE THESE DAYS WITH HIGHS IN THE M70S TO L80S AND LOWS IN THE U50S TO 60S. SAT-MON...THE LONGWAVE TROUGH BEGINS TO AMPLIFY WITH THE EMBEDDED 500 HPA CLOSED CIRCULATIONS OVER THE CNTRL AND ERN GREAT LAKES. A COLD FRONT BEGINS TO STALL OUT NEAR THE ERN CONUS SEABOARD. MULTIPLE SHORT-WAVES LIFT NORTHWARD ON THE EAST SIDE OF TROUGH. PERSISTENT BANDS OF SHOWERS AND THUNDERSTORMS TIMED TO THE DIURNAL HEATING AND THE PROPAGATION OF THE IMPULSES ARE POSSIBLE FOR THE WEEKEND INTO EARLY NEXT WEEK. THEIR IS A SMALL POSSIBILITY THAT DRYING IN THE WAKE OF DISTURBANCES MAY PROMOTE MINI DRY STRETCHES. AGAIN...THIS APPEARS TO FIT A GREAT LAKES WARM SEASON CSTAR CLOSED/CUTOFF SCENARIO FOR AN EXTENDED PERIOD OF SHOWERS AND THUNDERSTORMS. THE WEEKEND IS DOMINATED BY A POSITIVE TILT SCENARIO...PERHAPS SHIFTING NEUTRAL BY EARLY NEXT WEEK. H850 TEMPS CONTINUE TO BE IN THE +14C TO +16C RANGE WITH LIMITED HEATING EACH DAY WITH A RESIDUAL COLD POOL ALOFT...AND THE ACTIVE S/SW FLOW. EXPECT HIGHS TO CONTINUE IN THE 70S TO L80S WITH LOWS IN THE U50S TO 60S. TOO EARLY TO PINPOINT LOCATIONS...BUT SOME HYDRO PROBLEMS COULD MATERIALIZE...IF LOCATIONS GET REPEATEDLY HIT BY BANDS OF SHOWERS AND THUNDERSTORMS. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... AS OF 445 PM EDT...MOST OF THE THUNDERSTORMS HAVE STAYED AWAY FROM THE TAF SITES. ONCE BRUSHED KALB/KGFL...ONE IS JUST NORTH OF KPOU. IT LOOKS AS IF ONE CELL MIGHT HIT KPSF SO AMENDED TO INCLUDE A TEMPO FOR MVFR THUNDER 21-22Z. STILL MORE THUNDERSTORMS UPSTREAM ALTHOUGH OVERALL THE TREND HAS WEAKENED SLIGHTLY BUT STILL PLENTY OF INSTABILITY TO WORK WITH...NOT OUT OF THE WOODS YET. EXCEPT FOR KPSF WILL CONTINUE WITH GENERAL VCSH BUT THAT COULD CHANGE AT ANY TIME THROUGH 00Z. STAY TUNED AND KEEP CHECKING THE TAFS AND AVIATION DISCUSSION. AFTER WE LOOSE THE CELLS THIS EVENING...CONCERNS FOCUS TO FOG ISSUES...ESPECIALLY AT KGFL WHERE BELIEVE IT WILL HAPPEN. ELSEWHERE WENT WITH MVFR FOG. THE WINDS TODAY WILL BE FROM A WESTERLY DIRECTION AT 5-10 KNOTS WITH OCCASIONAL GUST TO 15 KNOTS. EXPECT THE WINDS TO BECOME LIGHT TO CALM IN THE EARLY EVENING AND REMAIN LIGHT THROUGH TUESDAY. OUTLOOK... TUE...MAINLY VFR. CHC -TSRA/-SHRA MAINLY DURING THE AFTN INTO THE EVNG. MVFR-IFR FOG LATE AT NIGHT INTO EARLY IN THE MORNING. WED...MAINLY VFR. SLIGHT CHC -TSRA/-SHRA. THU-FRI...VFR/MVFR. CHC -TSRAS/-SHRAS. && .FIRE WEATHER... VERY WARM AND HUMID CONDITIONS WILL CONTINUE EARLY THIS WEEK WITH THE THREAT OF SHOWERS AND THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EVENING HOURS. STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL. OUR NIGHTS WILL BE CONTINUE TO BE MUGGY WITH PATCHY FOG. MORE PERSISTENT CHANCES FOR SHOWERS AND THUNDERSTORMS ARE EXPECTED LATER IN THE WEEK INTO THE WEEKEND AS A SLOW MOVING LOW PRESSURE SYSTEM IMPACTS THE REGION. && .HYDROLOGY... INCREASING UNSETTLED WEATHER THIS WEEK. EARLY IN THE WEEK THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL BE MAINLY DURING THE AFTERNOON AND EVENING HOURS. HOWEVER...PERSISTENT CHANCES OF SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THE LATER PART OF THE WEEK INTO THE WEEKEND AS A MID/UPPER LEVEL TROUGH IMPACTS THE REGION. STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL ALL WEEK WITH HIGH PRECIPITABLE WATER VALUES. EARLY IN THE WEEK FLOW ALOFT WILL BE RATHER LIGHT SO STORMS WILL BE SLOWER MOVERS. FLOW IS EXPECTED TO INCREASE LATER IN THE WEEK. PONDING OF WATER ON ROADWAYS ALONG WITH MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WILL BE POSSIBLE. PLUS SOME SMALL STREAMS...CREEKS...AND BROOKS MAY REACH BANKFULL OR EVEN FLOODING QUICKLY IN THE HEAVY RAINFALL ASSOCIATED WITH THE THUNDERSTORMS ESPECIALLY IF STORMS MOVE OVER THE SAME AREA REPEATEDLY. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...BGM NEAR TERM...BGM SHORT TERM...BGM LONG TERM...BGM AVIATION...SND/HWJIV FIRE WEATHER...BGM HYDROLOGY...BGM
Hazardous weather outlook, Jun 24, 3:55 PM EDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 355 PM EDT MON JUN 24 2013 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-251100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 355 PM EDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING MAY PRODUCE 1 INCH SIZE HAIL...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL THAT COULD PRODUCE PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING OF LOW LYING AREAS. THE THUNDERSTORMS WILL MOVE SLOWLY TO THE EAST AT LESS THAN 20 MPH. THE SLOW MOVEMENT OF THE THUNDERSTORMS...AND REPEATEDLY MOVING OVER THE SAME AREAS...COULD LEAD TO BANK FULL RISES ON STREAMS...CREEKS...AND BROOKS. THUNDERSTORMS WILL DIMINISH SHORTLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY FROM TUESDAY THROUGH SUNDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THUNDERSTORMS WILL HAVE THE CAPABILITY TO PRODUCE LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING OR SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN ALBANY. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
In the hours before
Local storm report, Jun 24, 4:12 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
412 PM EDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL TROY 42.73N 73.68W
06/24/2013 E0.88 INCH RENSSELAER NY FACEBOOK
&&
EVENT NUMBER ALY1300233
LFMSpecial weather statement, Jun 24, 4:18 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
418 PM EDT MON JUN 24 2013
NYZ038-040-242045-
MONTGOMERY NY-SOUTHERN HERKIMER NY-
418 PM EDT MON JUN 24 2013
...A STRONG THUNDERSTORM IN
MONTGOMERY COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR
CEDARVILLE...OR ABOUT OVER ILION...AND MOVING EAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR...
MOHAWK BY 425 PM EDT
HERKIMER BY 430 PM EDT
JORDANVILLE BY 440 PM EDT
IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4308 7520 4302 7472 4286 7476 4289 7487
4284 7488 4282 7492 4290 7509 4285 7514
4285 7520 4286 7522 4289 7521 4306 7522
TIME...MOT...LOC 2018Z 282DEG 16KT 4296 7507
LFM/IRLLocal storm report, Jun 24, 4:19 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
419 PM EDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HAIL WYANTSKILL 42.69N 73.65W
06/24/2013 E1.75 INCH RENSSELAER NY TRAINED SPOTTER
&&
EVENT NUMBER ALY1300234
LFMLocal storm report, Jun 24, 4:23 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
423 PM EDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL RAVENA 42.48N 73.81W
06/24/2013 E0.88 INCH ALBANY NY TRAINED SPOTTER
&&
EVENT NUMBER ALY1300236
LFMSpecial weather statement, Jun 24, 4:35 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
435 PM EDT MON JUN 24 2013
NYZ043-084-VTZ013-014-242130-
BENNINGTON VT-SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-
WESTERN WINDHAM VT-
435 PM EDT MON JUN 24 2013
...STRONG THUNDERSTORMS IN
BENNINGTON COUNTY IN SOUTHERN VERMONT...
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
WINDHAM COUNTY IN SOUTHERN VERMONT...
AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH
HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED
NEAR MANCHESTER CENTER...OR ABOUT OVER MANCHESTER...AND MOVING EAST
AT 25 MPH.
THESE THUNDERSTORMS WILL BE NEAR...
LONDONDERRY BY 505 PM EDT
IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4305 7266 4310 7331 4333 7327 4333 7325
4332 7325 4331 7283 4329 7281 4326 7281
4323 7270 4323 7263
TIME...MOT...LOC 2034Z 279DEG 20KT 4320 7306
LFM/IRLLocal storm report, Jun 24, 4:47 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
447 PM EDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TSTM WND DMG CLINTON CORNERS 41.83N 73.76W
06/24/2013 DUTCHESS NY DEPT OF HIGHWAYS
TREES AND WIRES DOWN CLOSING STATE HIGHWAY 9G.
&&
EVENT NUMBER ALY1300237
LFMThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 3:43 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 62 min |
| Jun 24, 3:56 PM EDT | Areal Flood Advisory | ALY | Berkshire | 6 hr |
| Jun 24, 11:43 AM EDT | Special Weather Statement | ALY | Warren | 32 min |
| Jun 24, 12:19 PM EDT | Special Weather Statement | ALY | Hamilton | 26 min |
| Jun 24, 12:46 PM EDT | Special Weather Statement | ALY | Warren | 29 min |
| Jun 24, 1:08 PM EDT | Special Weather Statement | ALY | Hamilton | 37 min |
| Jun 24, 1:18 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Warren | 57 min |
| Jun 24, 1:52 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer, Montgomery, Schoharie | 53 min |
| Jun 24, 1:55 PM EDT | Severe Thunderstorm Warning | ALY | Montgomery, Schoharie | 65 min |
| Jun 24, 1:58 PM EDT | Special Weather Statement | ALY | Warren | 32 min |
| Jun 24, 2:08 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 37 min |
| Jun 24, 2:17 PM EDT | Areal Flood Advisory | ALY | Warren, Washington | 3 hr |
| Jun 24, 2:44 PM EDT | Special Weather Statement | ALY | Fulton | 31 min |
| Jun 24, 2:49 PM EDT | Special Weather Statement | ALY | Washington | 26 min |
| Jun 24, 3:12 PM EDT | Special Weather Statement | ALY | Herkimer | 33 min |
| Jun 24, 3:23 PM EDT | Special Weather Statement | ALY | Washington | 37 min |
| Jun 24, 3:25 PM EDT | Special Weather Statement | ALY | Rensselaer | 35 min |
| Jun 24, 3:39 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 66 min |
| Jun 24, 3:42 PM EDT | Special Weather Statement | ALY | Washington | 33 min |
| Jun 24, 3:49 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 56 min |
| Jun 24, 3:53 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 67 min |
| Jun 24, 4:09 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 66 min |
| Jun 24, 4:18 PM EDT | Flash Flood Warning | ALY | Washington | 4 hr |
| Jun 24, 4:18 PM EDT | Special Weather Statement | ALY | Otsego | 27 min |
| Jun 24, 4:25 PM EDT | Flash Flood Warning | ALY | Herkimer | 6 hr |
| Jun 24, 4:30 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 60 min |
| Jun 24, 4:45 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 60 min |
| Jun 24, 5:10 PM EDT | Special Weather Statement | ALY | Montgomery | 35 min |
| Jun 24, 5:23 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 52 min |
| Jun 24, 5:25 PM EDT | Special Weather Statement | ALY | Montgomery, Schoharie | 35 min |
| Jun 24, 5:25 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Saratoga | 65 min |
| Jun 24, 5:28 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga | 62 min |
| Jun 24, 5:38 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Schenectady, Schoharie | 37 min |
| Jun 24, 6:02 PM EDT | Special Weather Statement | ALY | Schenectady | 28 min |
| Jun 24, 6:22 PM EDT | Special Weather Statement | ALY | Saratoga | 38 min |
| Jun 24, 6:33 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Saratoga, Washington | 57 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2013Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.